Aa
A
A
Close
3236191 tn?1451025079
Tardive Dyskinesia
My doctor mentioned this disorder when I brought up the fact my muscles around my eyes clench up involuntarily when I blink, especially when I'm tired and/or it's bright where I am.  If I focus really well I can usually make them stay open or if I touch my cheeks it stops entirely which has led me to consider putting tape on them.  This effectively makes me blind part of the time and also makes my eyes hurt at times.  My doctor didn't want to make any med changes at this time however so what are some over the counter things I can buy to help prevent this.
Cancel
20 Answers
Page 1 of 1
585414 tn?1288944902
There are some supplements that be helpful to treat tardive dyskinesia once its specifically diagnosed The ones I take under psychiatric supervision, Piracetam, rhodiola and ginkgo are helpful but can at times cause mental changes and have potential medication interactions of concern. Vitamin e however has been shown at times to be helpful as a preventative means for tardive dyskinesia and I believe vitamin c as well. You could ask your doctor about those as vitamin e is in common usage for this effect and also can be covered by some insurance providers as my pharmacist told me
. However even if they aren't at this time suggesting any medication changes it would be worthwhile to a referral to a neurologist who is a movement disorders specialist so they could do specific diagnostic work and follow up.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
585414 tn?1288944902
  Also fish oil has shown to be of help and that has somewhat of a mood stabilization effect. That would be another one worth asking about.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi. I have developed minor td i think. I havent had the med for over a month. Every so often i have lip pucking or movement. Will this go away after the med is out of me? I talked to the nurse and he said it would. What do you think? Its really minor and happens.a.couple times a day. Could it he because.im coming off the med?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
675718 tn?1449992146
i take cogentin because my d2 dopamine recepters are misfiring. i was recently diagnosed with tardive dyskinesia which means late movements of my tongue that is :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
675718 tn?1449992146
i have movements all day it drives me crazy sometimes it was hard to determine what pills caused this i hope i get disability soon :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
585414 tn?1288944902
  It should. Howevre if it doesnt' it would be worthwhile to obtain a consult to a movement disorders specialist. From what I was informed by my psychiatrist when a neuraleptic is discontinued a person can experience withdrawal dyskinesia which is temporary Also tardive dyskinjesia which is generally permanent in its early stages can reverse itself over time. As it becomes more advanced then it cannot. Often the reason it appears when a medication is discontinued is because the symptoms of it can be masked while worsening. All this information should be discussed with your psychiatrist. Also its essential to discuss what medication would replace it.
   In the meantime for some helpful information google "Patient Education Tardive Dyskinesia" (note as the site itself says "many of these medications may be medically neccessary). Also there
is a clinically accurate article on Emedicine you could discuss with your psychiatrist as well.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3236191 tn?1451025079
My medication was lowered and I just realized it happens the most around time to take the medicine again.  Do you think this is actually just a withdrawal symptom?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
585414 tn?1288944902
It might be but it depends on whether it resolves itself. Its best to update them so they can follow up on it within their clinical discretion Also let them know specifically when it comes and goes After that depending a referral to a movement disorders specialist might be of help.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1985196 tn?1402193698
Hello , my GP advised me to get some magnesium for my involuntry movements , (shaking of the leg's ) and jaw clenching , but i don't know if it was from med's or just nervousness or irritability , but i haven't had any problems with it lately .
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
675718 tn?1449992146
i need something else my tongue is moving like crazy what could i take?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1985196 tn?1402193698
Are you taking anything for it at the moment ?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3236191 tn?1451025079
Not really.  I was told now that my psychiatrist doesn't even think it's TD.  At any rate it seems to be abating slowly.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
675718 tn?1449992146
just cogentin for the movements; zoloft trazadone and vistaril for anxiety and geodon which is for bipolar disorder, prazosin for nightmares :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3236191 tn?1451025079
Just an update; I noticed pus under my eyes this morning.  Went to the doctor and turns out I either have conjunctivitis or my eyes just get that dry.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
can LSD help against tardive dyskinesia? i ask because i also have this disorder.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
675718 tn?1449992146
i don't think so it makes you hullucinate no therapy in it
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3236191 tn?1451025079
I don't think there's any documented evidence of this having helped TD.

On a side note, my problem was apparently allergic conjunctivitis.  After having given me the appropriate eye drops for such condition, the problem cleared up.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3236191 tn?1451025079
And another update.  I finally was sent to an ophthalmologist and he said it was blepharospasms which I was told can be caused by antipsychotics.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
675718 tn?1449992146
what's that SZA?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3236191 tn?1451025079
A disorder where your eyelids and the muscles around them involuntarily clamp shut.  But now I'm told it's just blepharitis.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Schizophrenia Community Resources